Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Is pain between knee and ankle from neuropathy due to diabetes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8475 Questions
I have a pain in my leg half way between my knee and ankle. It goes to my foot. It feels like my leg is asleep (like when your foot is asleep) but it also hurts. I am diabetic and wonder if it could be nerothapy (can't spell) from diabetes or if it is pain from having back problems (two surgeries 2012.) On my shin.
Posted Sun, 2 Mar 2014 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer: likely diabetic neuropathy Detailed Answer: HI, thanks for using healthcare magic Based on the symptoms that you have described, it is possible that it is related to your diabetes. Neuropathy is a common complication of diabetes. It can affect parts of the nervous system of the body including the nerves in the limbs. It is said to have affect the glove and stocking areas of the limbs. The symptoms related to neuropathy can vary, they can be negative ( reduced feelings or sensations such as the numbness/foot falling asleep) or positive ( such as pain, tingling, burning, shock like sensations, prickling). There is medication available that can help to reduce the pain and the abnormal sensations. Some examples are amitriptyline, tegretol, gabapentin, lyrica, the SSRI antidepressants. Though the above mentioned medications are all either antidepressants or anti seizure medications, they are also used for other reasons such as nerve related pain. It would be best to be assessed by your doctor to determine what would be the best treatment for you. In some cases of diabetic neuropathy , if there is tight control of the blood sugars, they can be mild improvement of symptoms. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor